Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2017, 4:14 PM CST for Holmes County, Jackson County, Florida; Geneva County, Houston County, Alabama. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 4:14 PM CST (22:14 UTC)
- Expired
- Feb 7, 2017, 5:00 PM CST
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 4:15 PM CST | TSTM WND DMG | Hartford, AL | POWER LINES DOWN IN MULTIPLE PARTS OF HARTFORD. |
| Feb 7, 4:15 PM CST | TSTM WND DMG | Wsw Slocomb, AL | SEVERAL HOUSES AND BUSINESSES DAMAGED. APPEARED TO BE CAUSED BY STRAIGHT LINE WINDS. |
| Feb 7, 4:15 PM CST | TSTM WND DMG | Wsw Slocomb, AL | SEVERAL HOUSES AND BUSINESSES DAMAGED. APPEARED TO NOT BE CAUSED BY STRAIGHT LINE WINDS...POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 3:27 PM CST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WUUS52 KTAE 072214 SVRTAE ALC061-069-FLC059-063-072300- /O.NEW.KTAE.SV.W.0085.170207T2214Z-170207T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 414 PM CST TUE FEB 7 2017 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Houston County in southeastern Alabama... Eastern Geneva County in southeastern Alabama... Northeastern Holmes County in the Panhandle of Florida... North central Jackson County in the Panhandle of Florida... * Until 500 PM CST * At 414 PM CST, a severe thunderstorm was located near Slocomb, or 7 miles northwest of Graceville, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cottonwood, Dothan, Graceville, Hartford, Taylor, Ashford, Slocomb, Cowarts, Webb, Malvern, Rehobeth, Avon, Esto, Madrid, Gordon, Noma, Memphis, Green Acres, Crosby and Grangeburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3129 8516 3100 8503 3095 8567 3119 8575 TIME...MOT...LOC 2214Z 262DEG 36KT 3105 8558 HAIL...<.75IN WIND...60MPH $$ 11-MOORE
1 follow-up statement
829
WWUS52 KTAE 072232
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
432 PM CST TUE FEB 7 2017
ALC061-FLC059-063-072241-
/O.CAN.KTAE.SV.W.0085.000000T0000Z-170207T2300Z/
Geneva AL-Holmes FL-Jackson FL-
432 PM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GENEVA...NORTHEASTERN
HOLMES AND NORTH CENTRAL JACKSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 800 PM CST for
the Panhandle of Florida.
LAT...LON 3129 8516 3100 8503 3100 8545 3123 8549
TIME...MOT...LOC 2231Z 262DEG 36KT 3107 8537
$$
ALC069-072300-
/O.CON.KTAE.SV.W.0085.000000T0000Z-170207T2300Z/
Houston AL-
432 PM CST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR HOUSTON COUNTY...
At 431 PM CST, a severe thunderstorm was located near Cottonwood,
moving east at 40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cottonwood, Dothan, Taylor, Ashford, Cowarts, Webb, Rehobeth, Avon,
Madrid, Gordon, Memphis, Green Acres, Crosby, Ardilla, Smyrna,
Grangeburg, Hodgesville, Jones Crossroads, Enon and Sigma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3129 8516 3100 8503 3100 8545 3123 8549
TIME...MOT...LOC 2231Z 262DEG 36KT 3107 8537
HAIL...<.75IN
WIND...70MPH
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 2:27 PM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Feb 7, 2:27 PM CST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 327 PM EST Tue Feb 7 2017 .NEAR TERM [Through Tonight]... Summary: The threat for severe weather will increase this afternoon through the evening hours. The best chance of seeing any severe weather is across portions of the Florida panhandle and southeast Alabama, although isolated severe weather is possible across the entire area. The main threats are damaging wind gusts and large hail with localized impacts to trees and power lines, although an isolated tornado or two cannot be ruled out. Analysis: This afternoon's water vapor imagery shows the base of a vigorous upper level shortwave is now moving through eastern Louisiana and southern Mississippi. Ahead of it, the environment has destabilized fairly significantly for this time of year with SBCAPE values over 1500 j/kg extending well inland into southeast Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear values are still fairly low in our area, but shear is higher to the west across portions of southwest Alabama and southern Mississippi, and this airmass is forecast to move eastward through the evening hours. The RAP runs today have remain consistent in showing a stronger low level jet than the NAM, GFS, or ECMWF, and looking at the velocities from the KMOB radar, the RAP may be closer to the truth. Thus, there remains a threat of severe storms across the entire area through the evening hours. The greatest threat continues to be across the western half of the area. SPC has extended the slight risk area eastward a bit compared to this morning's outlook, which makes sense given the more impressive appearance to the system than this morning. The CAM guidance continues to suggest a QLCS will move into the area with some CAMs explicitly showing 50 knot gusts or higher. Most of the activity should be out of the area by midnight with the potential for areas of fog to develop in its wake late tonight. .SHORT TERM [Wednesday Through Thursday Night]... Southwesterly flow will continue from Wednesday through Wednesday night across our area as an upper level trough approaches our area from the northwest. However, in the wake of the MCS that will have moved through our area the previous night, a fairly stable airmass will be in place over inland regions early Wednesday, resulting in dry conditions during the morning and early afternoon. Moisture is expected to gradually increase from south to north during the afternoon and evening hours, with PWAT values increasing to 1.0-1.5". A cold front will then move across our area overnight, with best chances of showers and isolated thunderstorms from Tallahassee east through the FL Big Bend and south central GA. Cooler and much drier air will move into our area on Thursday, with clear skies and highs in the mid 60s to lower 70s. Lows Thursday night will dip into the mid-upper 30s inland, with 40s along the Gulf Coast. .LONG TERM [Friday Through Tuesday]... The upper level trough mentioned in the short term discussion will move to our east on Friday, and will be replaced by an upper ridge over the eastern CONUS from the weekend through early next week. With a broad area of high pressure at the surface, expect dry conditions to prevail throughout this period. Seasonably cool conditions on Friday (highs in the 60s, lows in the 40s) will quickly give way to warmer than normal temperatures through the weekend and early next week. Highs in the 70s and lows in the 50s are expected from Saturday through Tuesday. && .AVIATION [Through 18Z Wednesday]... A line of showers and thunderstorms will cross the area from west to east through this evening. A few storms may be severe with hail and strong winds. Once the squall line passes, low ceilings and areas of fog will be possible late tonight with IFR to LIFR conditions possible. Only a slow improvement is expected on Wednesday morning. && .MARINE... A line of thunderstorms, possibly strong to severe, will move through our marine zones this evening. Strong wind gusts and frequent lightning will accompany the storms. Otherwise, expect winds generally around 10 to 15 knots and seas of 2 to 3 feet through the next few days. && .FIRE WEATHER... In the wake of showers and isolated thunderstorms Wednesday, much drier air is expected on Thursday. Strong transport winds will lead to high dispersions across much of the area. RH values will stay above the threshold for red flag conditions. && .HYDROLOGY... Some heavy rain is possible this evening with the thunderstorms, but storms will likely be moving too quickly to pose a significant flooding threat. No heavy rain is anticipated from Wednesday through the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 77 62 70 37 / 90 10 30 0 0 Panama City 64 71 63 67 43 / 80 20 20 0 0 Dothan 59 75 56 64 36 / 80 10 20 0 0 Albany 59 75 58 65 35 / 90 10 20 0 0 Valdosta 58 76 61 70 37 / 90 20 30 10 0 Cross City 60 76 63 74 38 / 80 20 30 10 0 Apalachicola 62 71 63 70 44 / 80 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Lahr LONG TERM...Lahr AVIATION...DVD MARINE...Lahr FIRE WEATHER...Scholl HYDROLOGY...Lahr
In the hours before
Special weather statement, Feb 7, 3:32 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
332 PM CST TUE FEB 7 2017
ALZ065-066-068-069-072215-
Dale AL-Coffee AL-Houston AL-Geneva AL-
332 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE...WESTERN
HOUSTON...SOUTHERN DALE AND GENEVA COUNTIES UNTIL 415 PM CST...
At 332 PM CST, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from near Opp to 8 miles
west of Samson to 7 miles southeast of Florala. Movement was east at
55 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daleville, Geneva, Fort Rucker, Enterprise, Ozark, Dothan, Hartford,
Taylor, Midland City, Level Plains, Slocomb, Samson, Newton, New
Brockton, Pinckard, Malvern, Clayhatchee, Kinston, Coffee Springs and
Black.
LAT...LON 3136 8620 3144 8549 3113 8544 3100 8546
3100 8619 3119 8620
TIME...MOT...LOC 2132Z 264DEG 46KT 3129 8622 3107 8618 3091 8628
11-MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:18 PM CST | Special Marine Warning | TAE | 117 min | |
| Feb 7, 3:31 PM CST | Severe Thunderstorm Warning | TAE | Walton | 59 min |
| Feb 7, 3:50 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 55 min |
| Feb 7, 4:07 PM CST | Severe Thunderstorm Warning | TAE | Bay, Washington | 53 min |
| Feb 7, 4:26 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty, Washington | 64 min |
| Feb 7, 4:42 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Franklin, Gulf | 48 min |
| Feb 7, 4:46 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 44 min |
| Feb 7, 4:56 PM CST | Special Marine Warning | TAE | 49 min | |
| Feb 7, 5:08 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Gulf, Leon, Liberty, Wakulla | 67 min |
| Feb 7, 5:18 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Feb 7, 5:26 PM CST | Special Marine Warning | TAE | 2 hr | |
| Feb 7, 5:30 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Jefferson, Leon, Wakulla | 60 min |
| Feb 7, 5:53 PM CST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 37 min |
| Feb 7, 3:32 PM CST | Special Weather Statement | TAE | Geneva | 43 min |
| Feb 7, 4:22 PM CST | Tornado Warning | TAE | Geneva, Houston | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.